Hi, I'm Lauren 48 mum of 3, NannaBee of 2 and 1 on the way. I've been a single mum for 20 years. In a relationship with a lovely single dad for the last time. But my illnesses and our busy lives mean there's not much time for us. I'm looking to give and receive support to people like me with hypothyroid. Since taking medication I also have hepatic stenosis and side effects which on some days are similar to if I've had a stroke. I've had allergies all my life and I'm intolerant to a lot of Medstead. However I remain positive because of the love I have for my family and friends and empathy for other sufferers. Happy to hear from anyone who would like someone to listen as I know it's not always easy to find.

11 Replies

  • Hi Lauren, welcome. thanks for your comprehensive profile. This is a great forum and the admin along with many other members are wonderful supporters with a wealth of info and experience.

    All the best


    Gonna look up that liver stenosis now..

  • Thanks 🤗

  • Hepatic steatosis aka fatty liver disease but my present Dr says it's not a disease and quite a lot of people have it. Fat accumulates around the liver. A lot of Meds affect the liver according to what I've read online.

  • Welcome to the forum, Lbrook.

    When you ask a question it is helpful if you post your recent thyroid results with ranges (figures in brackets after the results) and say what dose Levothyroxine you are taking.

  • OK thanks I will do that at present it's only 4.73 I was hoping to stop taking them and under drs supervision of did but saw consultant yesterday and had to go back on immediately. My dose is 50mcg one a day

  • LBrook,

    TSH 4.73 is too high for someone taking Levothyroxine. Ideally dose will be increased until TSH is around 1.0 or lower, with FT4 in the upper range. Hypothyroidism is a chronic condition which means you will require Levothyroxine for life.

    For maximum absorption Levothyroxine should be taken with water 1 hour before or 2 hours after food and drink, 2 hours away from other medication and supplements, and 4 hours away from calcium, iron, vitamin D supplements and oestrogen.

    You should have a follow up thyroid test 6-8 weeks after resuming 50mcg Levothyroxine. Arrange an early morning and fasting (water only) blood draw when TSH is highest, and take Levothyroxine after your blood draw.



    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you good to know this.

  • If your TSH was 4.73 on 50mcg you were definitely not on enough levothyroxine and that may be causing your fatty liver problems. Instead of coming off thyroid hormone replacement it would have been better to increase your dose. Unfortunately doctors don't know nearly enough about the consequences of chronically undertreating thyroid problems and prefer instead to tell you that you have a whole host of other illnesses that "can't possibly be related" - when most of them are.

    Just one article which shows the link between hypothyroidism and liver disease (there are loads more if you Google): bmj.com/content/342/bmj.c7199

  • Aw thanks you very helpful too.

  • There's some evidence in Sweden for a paleo type diet reducing nafld x take care

  • I'll take a look thank you x

You may also like...